MAUDE Adverse Event Report: Teoxane SA RHA 4 Mepi; Hyaluronic Acid Dermal Filler Gel

Teoxane SA RHA 4 Mepi; Hyaluronic Acid Dermal Filler Gel
Lot Number 25402IL0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 08/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Abscess / discharged purulent material / pustula formed over area "[abscess]".Rha 4 in the chin "[off label use]".A trauma caused tenderness and pain "[pain]".Case narrative: on 26-aug-2026, primevigilance from usa notified teoxane geneva of an adverse event.The case was reported by the injector.According to the reporter, a female patient was injected on (b)(6) 2026 with 1 syringe of rha 4 in the chin using a needle and a needle-to-bone injection technique.The patient had a history of previous aesthetic procedures in the chin performed by another injector: restylane defyne on (b)(6) 2025, restylane lyft on (b)(6) 2025, rha 4 on (b)(6) 2025, relevant medical history included a treatment with an immunosuppressant.Around (b)(6) 2026, the patient had a trauma to the chin after being headbutted by a child, resulting in tenderness and pain in the area.On (b)(6) 2026, the patient received two hyaluronidase treatments to dissolve the filler (reason why not provided).At this time, an abscess was noticed by the injector, and an antibiotherapy was prescribed.According to the injector, it remained unclear whether the trauma triggered the subsequent abscess.On (b)(6) 2026, a pustule appeared over the affected area and spontaneously drained purulent material.The drainage gradually subsided over the following two to three days, and the symptoms resolved.Approximately two weeks later, the symptoms worsened.The patient went to the emergency department, where incision and drainage were performed.At the time of the latest information received, the patient was awaiting a two-week follow-up with an infectious disease specialist.Based on the available information and the medical intervention required to drain the abscess, the event was assessed as reportable.At the time of this report, the patient's symptoms are being monitored and the investigations are still on-going.
 
Additional Manufacturer Narrative
According to the information received, this case seems to be linked to an abscess.Skin infections such as abscess, are well-known and widely documented adverse reactions in the context of hyaluronic acid filler injections.Infections are usually caused by an association of multiple bacteria that invade the wound at the site of injection due to a temporary disruption of the skin barrier (in this case possibly caused by patient trauma).Adequate treatment with antibiotics leads to a complete resolution of the symptoms without sequelae.Additionally, the risk of such adverse events is mentioned in the instructions for use of teosyal products.Based on the unsuggestive temporal relationship, and the possible alternative etiology from the trauma, the relatedness of the symptoms with the injection of rha 4 has been assessed at this stage as not related for the pain and possible for the abscess.Of note, rha 4 is not indicated for the chin in the usa.This is default text configured for block h10.

Brand Name
RHA 4 Mepi
Common Device Name
Hyaluronic Acid Dermal Filler Gel
Manufacturer (Section D)
Teoxane SA
rue de lyon 105
geneva 1203
SZ  1203
Manufacturer (Section G)
Teoxane SA
rue de lyon 105
geneva 1203
SZ   1203
MDR Report Key50880062
Report Number3005975625-2026-00055
Device Sequence Number13431931
Product Code LMH
UDI-Device Identifier07640173233480
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number25402IL0
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale